Alert archive / California / Wind Advisories in 2006
Wind Advisory 20, NWS San Diego, CA
NWS San Diego, CA issued this wind advisory at Sep 15, 2006, 7:28 AM PDT for Riverside County, San Bernardino County, San Diego County, California. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Sep 15, 2006, 7:28 AM PDT (14:28 UTC)
- Expired
- Sep 15, 2006, 9:00 PM PDT
- In force
- 14 hr
- Issued by
- NWS San Diego, CA
Counties Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The radar
The Santa Ana Mts radar (KSOX), 122 km from the middle of the area, began a volume at 14:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 2.5 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 846 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 102 m²/s²
- 0-3 km storm-relative helicity
- 122 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KSGX 151428 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 728 AM PDT FRI SEP 15 2006 ...STRONG WINDS IN THE MOUNTAINS AND DESERTS TODAY... .A LOW PRESSURE SYSTEM AND STRONG ONSHORE FLOW WILL PRODUCE STRONG WINDS IN THE MOUNTAINS AND DESERTS TODAY. THE WINDS WILL DECREASE THIS EVENING. CAZ055-056-058-060>062-152230- /O.NEW.KSGX.WI.Y.0020.060915T1428Z-060916T0400Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 728 AM PDT FRI SEP 15 2006 ...WIND ADVISORY IN EFFECT UNTIL 9 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM PDT THIS EVENING. WEST TO NORTHWEST WINDS 30 TO 40 MPH WITH GUSTS TO 55 MPH...DECREASING BY SUNSET. BLOWING DUST AND SAND IS POSSIBLE IN SOME DESERT AREAS...REDUCING DRIVING VISIBILITY. A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ MM
2 follow-up statements
000 WWUS76 KSGX 152032 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 132 PM PDT FRI SEP 15 2006 ...STRONG WINDS IN THE MOUNTAINS AND DESERTS TODAY... .A LOW PRESSURE SYSTEM AND STRONG ONSHORE FLOW WILL PRODUCE STRONG WINDS IN THE MOUNTAINS AND DESERTS THIS AFTERNOON AND EVENING. THE WINDS WILL DECREASE OVERNIGHT. CAZ055-056-058-060>062-160400- /O.CON.KSGX.WI.Y.0020.000000T0000Z-060916T0400Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 132 PM PDT FRI SEP 15 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING. WEST TO NORTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO 50 MPH... DECREASING BY SUNSET. BLOWING DUST AND SAND IS POSSIBLE IN SOME DESERT AREAS...REDUCING DRIVING VISIBILITY. A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ MM
000 WWUS76 KSGX 160348 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 848 PM PDT FRI SEP 15 2006 ...WINDS WILL CONTINUE TO DECREASE OVERNIGHT IN THE MOUNTAINS AND DESERTS... .WINDS WILL LOCALLY GUST OVER 30 MPH THIS EVENING...MAINLY IN THE COACHELLA VALLEY AND ALONG THE EAST SLOPES OF THE SAN DIEGO COUNTY MOUNTAINS. WINDS WILL DIMINISH AFTER MIDNIGHT IN MOST AREAS. CAZ055-056-058-060>062-160500- /O.EXP.KSGX.WI.Y.0020.000000T0000Z-060916T0400Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 848 PM PDT FRI SEP 15 2006 ...WIND ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING. $$ MAXWELL
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Sep 15, 3:30 AM PDT, 3 hours 58 minutes earlier.
Area forecast discussion, Sep 15, 3:30 AM PDT, 3 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 330 AM PDT FRI SEP 15 2006 .SYNOPSIS... DEEP LOW PRESSURE DEVELOPING OVER THE WEST WILL BRING MUCH COOLER WEATHER...A DEEP MARINE LAYER...AND GUSTY WINDS IN THE MOUNTAINS AND DESERTS INTO SATURDAY. HIGH PRESSURE AND WEAK OFFSHORE FLOW WILL FOLLOW ON SUNDAY AND MONDAY WHICH WILL BRING SUNNY...DRIER AND WARMER WEATHER THROUGH NEXT TUESDAY. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... STRATUS LAYER HAS MOVED INLAND TO THE COASTAL SLOPES AND AS FAR AS THE CAJON PASS. NKX SOUNDING AND PILOT REPORTS SHOW TOP OF THE MARINE LAYER INCREASING TO NEAR 3000 FEET. MODEL TIME HEIGHT SHOWS THAT MARINE LAYER WILL LIKELY BE AS SLOW TO CLEAR TODAY AS IT WAS YESTERDAY...THURSDAY...AS PACIFIC NORTHWEST TROUGH DIGS INTO SOUTHERN CALIFORNIA THROUGH FRIDAY AFTERNOON. ALSO ASSOCIATED WITH TROUGH ARE STRONG GUSTY WINDS IN THE DESERTS AND MOUNTAINS...APPROACHING ADVISORY LEVELS. TROUGH BEGINS TO LIFT OUT TO THE NE LATE FRIDAY...AND AS A RESULT MARINE LAYER TO BECOME MORE SHALLOW FRIDAY NIGHT AND SATURDAY MORNING WITH EARLIER CLEARING ON SATURDAY. BY SUNDAY EXPECT NO MARINE LAYER...WARMER TEMPERATURES AND LOWER HUMIDITY AS WEAK TO MODERATE OFFSHORE FLOW MAKES IT ALL THE WAY TO THE COAST. LOCAL GUSTY OFFSHORE WINDS POSSIBLE ESPECIALLY IN PASSES AND CANYONS AND A FIRE WEATHER WATCH MAY BE NEEDED BY FRIDAY FOR LATER SATURDAY AND SUNDAY FOR GUSTY WINDS AND LOW HUMIDITY. OFFSHORE FLOW WEAKENS TUESDAY. BY MID AND LATE WEEK GFS MODEL HAS BEEN PERSISTENT IN SHOWING A LOW DEVELOPING SOUTHWEST OF SAN DIEGO AND A DEEP MOIST LAYER COMING IN ABOUT WEDNESDAY. THERE IS LITTLE UNCERTAINTY ABOUT THE DEVELOPMENT OF THE LOW BUT SOME UNCERTAINTY ABOUT THE MOISTURE. THE GFS IS SHOWING DEEP LAYER TROPICAL MOISTURE GETTING DRAWN INTO THE LOW AS IT APPROACHES SOCAL FROM THE WEST. THERE IS SOME DIFFERENCES IN THE MODELS...SO I AM NOT QUITE READY TO JUMP ON THE HEAVY PRECIP BANDWAGON JUST YET. && .AVIATION... CLOUD BASES WERE BTWN 3000-3500 FEET THIS MORNING AND THE DEPTH OF MARINE LAYER WAS NEAR 5000 FEET. THE CLOUDS REACHED ALL THE WAY TO THE MOUNTAINS AND SHROUDED THE COASTAL SLOPES IN DENSE FOG. BREAKS IN THE OVERCAST WILL START TO DEVELOP BTWN 17-20Z...BECOMING SCT NEAR THE COAST IN THE AFTERNOON. A BKN CLD DECK WITH BASES NEAR 3000 FT MSL WILL LINGER IN THE VALLEYS AND FOOTHILLS THROUGH THE AFTERNOON DUE TO UPSLOPE FLOW. THE CLOUD DECK WILL FORM A LITTLE LATER TONIGHT FROM SLIGHT COOLING ALOFT BUT EXPECT BKN-OVC TO REFORM WITH BASES FROM 3000-4000 FEET MOST AREAS WEST OF THE MTNS. STRONG ONSHORE GRADIENTS COUPLED WITH CLOSE PROXIMITY OF JET STREAM WILL GENERATE GUSTY WINDS IN THE MOUNTAINS AND DESERTS TODAY...WITH GUSTS IN EXCESS OF 40 KTS IN SOME PLACES. POTENTIAL EXISTS FOR POSSIBLE MOUNTAIN WAVE OR ROTOR ACTIVITY LEE OF THE MOUNTAINS AND IN THE COACHELLA VALLEY. && .SGX WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC...PG AVIATION/MARINE...MOEDE
Hazardous weather outlook, Sep 15, 4:00 AM PDT, 3 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 400 AM PDT FRI SEP 15 2006 CAZ042-043-048-050-055-056-057-058-060-061-062-152300- ORANGE COUNTY COASTAL AREAS- SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS- SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS- SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS- APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS- 400 AM PDT FRI SEP 15 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY AND TONIGHT. STRONG...GUSTY WINDS WINDS ARE EXPECTED IN THE MOUNTAINS AND DESERTS TODAY. HIGH RISK OF RIP CURRENTS AT THE BEACHES. .DAYS TWO THROUGH SEVEN... SATURDAY THROUGH THURSDAY. HIGH RISK OF RIP CURRENTS AT THE BEACHES THROUGH NEXT TUESDAY. WEAK TO MODERATE SANTA ANA WINDS POSSIBLE SUNDAY AND MONDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN WEATHER SPOTTER ACTIVATION IS NOT REQUESTED FOR THIS AREA... HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. PG
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 14, 10:13 PM PDT | Blowing Dust Advisory | SGX | Riverside | 3 hr |
| Sep 15, 1:32 PM PDT | Fire Weather Watch | SGX | Orange, Riverside, San Bernardino, San Diego | 20 hr |
Nearby
Wind Advisories in California, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.